Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 566, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2011, 2:33 PM CDT for Neshoba County, Mississippi. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 2:33 PM CDT (19:33 UTC)
- Expired
- Jul 13, 2011, 3:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 2:33 PM CDT | TSTM WND DMG | 5 Se Philadelphia, MS | REPORTS OF TREES DOWN ON COUNTY ROAD 454. |
| Jul 13, 2:34 PM CDT | TSTM WND DMG | 5 Se Philadelphia, MS | LARGE TREES BLOWN DOWN ON BIA ROUTE 241. TIN LIFTED UP AND METAL AWNING DAMAGED ON CHICKEN HOUSES ON COUNTY ROAD 539. |
| Jul 13, 2:35 PM CDT | TSTM WND DMG | 6 Se Philadelphia, MS | REPORTS OF TREES DOWN SOUTHEAST OF PHILADELPHIA. |
| Jul 13, 2:40 PM CDT | TSTM WND DMG | 5 Wsw Stallo, MS | METAL ROOF BLOWN OFF A MOBILE HOME IN ARLINGTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1762 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
698
WUUS54 KJAN 131933
SVRJAN
MSC099-132015-
/O.NEW.KJAN.SV.W.0566.110713T1933Z-110713T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
233 PM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF PHILADELPHIA...
* UNTIL 315 PM CDT
* AT 232 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM PEARL RIVER TO FORESTDALE MOVING SOUTHWEST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHSAIDA...HERBERT SPRINGS...HOUSE...DOWDVILLE...NESHOBA AND DIXON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3258 8891 3257 8932 3293 8931 3293 8902
3292 8892
TIME...MOT...LOC 1932Z 031DEG 8KT 3278 8928 3270 8895
$$
EECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:55 AM CDT, 4 hours 38 minutes earlier.
Area forecast discussion, Jul 13, 9:55 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
955 AM CDT WED JUL 13 2011
.UPDATE...LATEST SATELLITE IMAGERY SHOWED THE ARKLAMISS UNDER THE INFLUENCE
OF A WEAKEN MEAN RIDGE AXIS EXTENDING FROM THE SOUTHERN PLAINS
THROUGH THE LOWER MISSISSIPPI VALLEY. A SERIES OF DISTURBANCES WILL
WAS MOVING SOUTHEAST OVER THE SOUTHEAST US. ONE OF THEM WAS THE
REMNANT OF AN UPPER LOW...WHICH WILL CROSS THE OZARKS IN 350 PLUS
THETA AIR AND PUSH TOWARD THE ARKLAMISS REGION FOR THIS AFTERNOON.
ALSO GOOD DIVERGENCE WILL AFFECT THE NORTH HALF FOR TODAY. SATELLITE
SHOWS SOME GOOD ASCENT WITH THIS FEATURE WHICH WILL CROSS A SURFACE
BOUNDARY. ALSO OVERNIGHT ACTIVITY OVER THE NORTH HAS
DISSIPATED...BUT HAS LEFT ITS OWN BOUNDARY...WHICH WILL BE USED BY
THE AFTERNOON ACTIVITY. EXPECT ANOTHER COLLISION OF CONVECTIVE
BOUNDARIES ACROSS THE REGION...WHICH WILL HELP TO MOBILIZE MORE
STORMS. SO WITH GOOD INSTABILITY...DECENT LAPSE RATE...AND
PRECIPITABLE WATER OF 2 PLUS INCHES...EXPECT A RATHER ACTIVE DAY.
NATIONAL AND LOCAL WRF ALSO SHOW AN ACTIVE DAY INTO EARLY EVENING.
SPC HAS PUT OUR NORTHERN COUNTIES INTO A SLIGHT RISK AHEAD OF THIS
UPPER FEATURE. SO HAVE INCREASED THE POPS SOME IN OUR NORTHERN
COUNTIES. ALSO WILL KEEP THE HEAT ADVISORY FOR THE NORTH HALF AND
PORTIONS OF THE WEST FOR TODAY AS TEMPS WILL CLIMB INTO THE MID 90S
TO AROUND 100...PUSHING HEAT INDEXES INTO THE 105-110 DEGREE RANGE
WITH 100-105 HEAT INDEXES ELSEWHERE. THE REST OF THE FORECAST LOOKS
TO BE ON TRACK./17/
./PREVIOUS DISCUSSION...446 AM CDT WED JUL 13 2011
.DISCUSSION...SHORT TERM(TODAY THROUGH THURSDAY NIGHT) ANOTHER DAY
OF HEAT AND HUMIDITY ALONG WITH HIGH RAIN CHANCES LOOK TO BE IN
PLACE FOR THE SHORT TERM.
FOR TODAY...ANOTHER WARM DAY IN STORE AS A MUCH WEAKER RIDGE STILL
HOLDS OVER SOME OF THE AREA. HOWEVER...THE CENTER OF THE RIDGE WILL
BE FARTHER TO THE WEST ACROSS CENTRAL TEXAS. A SOUPY AIRMASS WILL
STILL HOLD OVER THE REGION AS PW VALUES ARE STILL PROGGED IN THE
1.9-2.2 INCH RANGE AND 00Z KJAN SOUNDING SHOWS 2.33 INCHES. LOW
LEVEL TEMPERATURES ARE AGAIN FORECAST TO BE IN THE 27-30C RANGE IN
THE NORTH...GENERALLY NORTH OF I-20. THIS WILL ONCE AGAIN BRING
HIGHS TODAY INTO THE UPPER 90S AND NEAR 100 DEGREES. GIVEN THAT SFC
DEWPOINTS WILL AGAIN BE IN THE LOWER TO MID 70S...HEAT INDICES WILL
ONCE AGAIN BE A CONCERN PRIOR TO CONVECTION BEGINNING. WHILE
CONVECTION IS EXPECTED TO BEGIN EARLIER TODAY...THERE SHOULD STILL
BE A FEW HOURS THAT THE HEAT BUILDS AND HEAT INDICES RISE IN THE
105-110 RANGE...PARTICULARLY FOR THOSE IN THE NORTH. GOING HEAT
ADVISORY LOOKS TO HANDLE THIS WELL AND WILL CONTINUE THIS THROUGH
00Z THURSDAY. THE REGION THAT IS MOST QUESTIONABLE AGAIN IS THE EAST
AND SOUTHEAST WHERE PRECIP CHANCES ARE ONCE AGAIN THE BEST. NOT OUT
OF THE QUESTION THERE MAY BE SOME HIGH HEAT INDICES PRIOR TO
CONVECTION...BUT FEEL THAT THIS AREA WILL NOT GET AS WARM DUE TO
BEING WORKED OVER YESTERDAY AND SHOULD SEE MORE TODAY...AS WELL AS
THE DURATION OF HIGHER HEAT INDICES SHOULD NOT BE TOO LONG PRIOR TO
CONVECTION.
ONCE AGAIN...PRECIP CHANCES ARE ON THE HIGHER SIDE(ESPECIALLY FOR
THE SUMMER!) AND EXPECT ANOTHER DAY OF SCATTERED CONVECTION WITH THE
HIGHEST CHANCE OF THIS IN THE SOUTH AND EAST. CHANCES ARE A BIT
HIGHER IN THE NORTH AND NORTHWEST TODAY THAN PREVIOUS DAYS AS THE
RIDGE HAS RETROGRADED. THERE IS A MID LEVEL SHEAR AXIS THAT IS
LAYING GENERALLY ACROSS THE REGION WITH A FEW DISTURBANCES WITHIN
THIS AXIS. THIS SHOULD ONCE AGAIN HELP TO INITIATE CONVECTION WITHIN
A 350-353K THETA-E AIRMASS. HAVE CONTINUED THE TREND OF RAISING POPS
ACROSS THE AREA AS THE GFS CAME IN ON THE LOWER SIDE OF THE ENSEMBLE
ENVELOPE. AS FOR STRONG/SVR POTENTIAL...THIS IS STILL GOING TO BE THE
CASE LIKE PREVIOUS DAYS. WHILE SOME AREAS MAY NOT BE AS HOT TODAY...
CONDITIONS WILL STILL BE WARM AND PLENTY OF LOW LEVEL MOISTURE WILL
BE IN PLACE. GIVEN THIS TEMP/DEWPOINT COMBINATION...SBCAPES WILL BE
SUFFICIENT AND IN THE 2800-3000J/KG RANGE OR HIGHER. WHILE MODEL
VERTICAL TOTALS SHOW AROUND 26-29C...PREVIOUS MORNING SOUNDING
ANALYSIS SHOW THESE VERTICAL TOTALS HAVE BEEN ON THE LOWER END OF
THIS RANGE....AND YET HAVE STILL GENERATED SOME PRETTY DECENT
STRONG/SVR STORMS. FEEL TODAY SHOULD BE NO DIFFERENT. ONCE AGAIN
DAMAGING WINDS WILL BE THE MAIN RISK ALONG WITH DANGEROUS FREQUENT
LIGHTNING AND BRIEF HEAVY DOWNPOURS. MOST CONVECTION WILL DIE DOWN
IN THE EVENING HOURS. HOWEVER...AS AN UPPER TROUGH/300MB LOW MOVES
OVER THE REGION...I CANNOT RULE OUT THE POTENTIAL FOR SOME LINGERING
LIGHT RAIN/SHOWERS TO REMAIN OVER THE AREA. OVERNIGHT LOWS AGAIN WILL
BE WARM AND INTO THE LOWER TO MID 70S.
FOR THURS...THINGS WILL BE SIMILAR. PRECIP CHANCES WILL AGAIN BE
HIGH AND TEMPERATURES WILL REMAIN HIGH AS LL TEMPERATURES STILL
PROGGED TO BE IN THE 27-29C RANGE. HEAT INDICES WILL TOP OUT
GENERALLY IN THE 100-105 RANGE...BUT MAY ALSO EXCEED 105 IN THE
NORTH. COULD SEE A POTENTIAL EXPANSION TO THE HEAT ADVISORY DUE TO
THIS BUT WILL AGAIN LET FUTURE SHIFTS ASSESS THIS GIVEN IMPACTS FROM
CONVECTION TODAY. STRONG TO SVR STORMS WILL AGAIN BE POSSIBLE GIVEN
DECENT LAPSE RATES...SUFFICIENT INSTABILITY. CONTINUED TO INCREASE
POPS AND LEAVE SOME LINGERING OVERNIGHT SHOWERS. /28/
LONGER TERM(FRIDAY THROUGH WEDNESDAY)...UPPER LEVEL VORT DISTURBANCE
DROPS SWD FRIDAY ACROSS OUR CWFA AND IS ASSOCIATED WITH A WEAK MID
LEVEL COLD POOL WITH 500MB TEMPS MINUS 7C. BUILDING 300MB ANTICYCLONE
OVER OK STARTS TURNING THE DISTURBANCE SWWD THROUGH LA BY SATURDAY.
VIRTUALLY NO CHANGE IN DEEP LAYER MOISTURE CONTENT WHICH FEATURES
PWATS OF 2.3 INCHES IS EXPECTED UNTIL SUNDAY NIGHT/MONDAY WHEN DRYING
SPREADS IN FROM THE SRN APPALACHIANS BEHIND A BACKDOOR FRONTAL ZONE.
WE ACTUALLY COULD SEE PWATS DIP TO LESS THAN 1.5 INCHES MONDAY AND
TUESDAY AFTERNOONS KEEPING ANY RISK FOR TSRA IN THE FAR SRN SECTIONS.
BY NEXT WEDNESDAY...INCREASING ELY FLOW IN THE MID AND UPPER LEVELS
BRINGS ADDITIONAL MOISTURE ACROSS THE GULF COAST STATES.
ON FRIDAY/SATURDAY...MODELS DEVELOP MAINLY AFTERNOON SHRA/TSRA AS
RICH 850MB THETA E AIR OF 350K HELPS RESULT IN -4 SHOWALTERS...K
INDEXES NEAR 40 AND MLCAPES AROUND 2500-3000 J/KG. LOOK FOR LOCAL QPF
AMOUNTS OF 1-3 INCHES LIKELY BEFORE SATURDAY EVENING. MAX TEMPS
SHOULD BE HELD MORE IN THE MIDDLE 90S ALONG WITH HEAT INDEXES PEAKING
IN THE 102-106 DEGREE RANGE. A BACKDOOR FRONTAL BOUNDARY SLIPS INTO
THE GULF STATES BY MIDDAY SATURDAY FROM THE NE HELPING MAINTAIN A
FINAL ABOVE NORMAL POP HEADING INTO THE EVENING HOURS. BEST RAIN
CHANCES SHOULD GET DEPRESSED SWD INTO THE HIGHWAY 84 CORRIDOR.
BY SUNDAY...A MASSIVE UPPER ANTICYCLONE REBUILDS OVER MO AND EXPANDS
BACK INTO THE TN VALLEY. IN FACT...IT LOOKS LIKE THE FIRST SUMMER
600DM 500MB HEIGHTS NEAR KMKC FOR SUNDAY DRIFTING INTO CENTRAL KS
MONDAY THEN MOVING LITTLE INTO THE MIDDLE OF NEXT WEEK. MEANWHILE...
OUR 500MB HEIGHTS RISE ABOVE 594DM ONCE SUNDAY WITH TEMPS WARMING TO
MINUS 3-4C. MID LEVEL FLOW INCREASES FROM THE E TO 25KTS BY SUNDAY
AFTERNOON AND BEST UVV S OF I-20 AS SOME DRIER AIR BACKS INTO OUR NRN
CWFA. THIS SURGE WILL START TO SQUASH CONVECTIVE DEVELOPMENT FOR THE
FIRST OF NEXT WEEK AS MID LEVEL LAPSE RATES DROP TO LESS THAN 5C
MON-WED. MLCAPES ALSO DROP TO LESS THAN 800J/KG EACH AFTERNOON AS
THE MAJORITY OF THE CONVECTION BY THAT TIME WILL BECOME CONFINED TO
FAR SRN SECTIONS SUPPORTED BY THE DAILY SEA BREEZE MOVING INLAND./40/
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL FOR MUCH OF THE DAY AS WAS
THE CASE YESTERDAY...HOWEVER BRIEF MVFR TO IFR CONDITIONS DUE TO
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS
ALL SITES THIS AFTERNOON AND EARLY EVENING. DAMAGING/TURBULENT WINDS
OF 50-70 MPH AND QUARTER SIZED HAIL WILL BE POSSIBLE WITH STRONGEST
STORMS. WILL CARRY VCTS FOR NOW AND FOR 18Z UPDATE. TAF AMENDMENTS
WILL BE MADE AS CONVECTION FIRES. 1 TO 3 SM RESTRICTIVE VIS WILL
CERTAINLY BE POSSIBLE IF STRONGER DOWNPOURS AFFECT AIRPORT VICINITY.
FREQUENT LIGHTING WILL ALSO BE OF CONCERN THIS AFTERNOON WITH STORM
TOPS REACHING UPWARDS OF 40 TO 45 KFT. NORTHERLY SURFACE WINDS WILL
GENERALLY BE 10 TO 15 KTS FOR LOCATIONS REMOVED FROM THUNDERSTORM
ACTIVITY. EXPECT COVERAGE AND INTENSITY OF ACTIVITY TO DIMINISH BY
10PM WITH WIDESPREAD VFR CONDITIONS RETURNING. SOME PATCHY AREAS OF
FOG WILL OCCUR TOMORROW NEAR DAWN BUT WILL MIX OUT QUICKLY BY 8AM.
/ALLEN/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 96 75 97 77 / 50 23 59 32
MERIDIAN 96 74 96 74 / 65 24 61 31
VICKSBURG 97 75 96 73 / 49 21 54 23
HATTIESBURG 95 75 96 76 / 66 24 62 32
NATCHEZ 95 75 94 75 / 54 22 57 24
GREENVILLE 99 76 98 77 / 50 24 44 21
GREENWOOD 98 75 98 75 / 50 23 49 23
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>047.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023-025.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
17/28/40/ALLENHazardous weather outlook, Jul 13, 1:47 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 147 PM CDT WED JUL 13 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>053-141900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- 147 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL/CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND THURSDAY A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THURSDAY EVENING. DANGEROUS HEAT INDEX VALUES OF 105 TO 110 WILL OCCUR ACROSS MUCH OF THE REGION THIS AFTERNOON AND THURSDAY AFTERNOON. THIS WILL RESULT IN HIGH HEAT STRESS IF OUTDOORS FOR EVEN SHORT DURATIONS. SOME LOCATIONS MAY BRIEFLY REACH ABOVE A HEAT INDEX OF 110 DEGREES TODAY AND THURSDAY. IN ADDITION TO THE HEAT...STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HOT AND HUMID CONDITIONS WILL CONTINUE FRIDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. ADDITIONALLY...A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH AT LEAST FRIDAY. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 60 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ054>066-072>074-141900- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 147 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL AND SOUTHEAST MISSISSIPPI... .DAY ONE...TONIGHT AND THURSDAY STRONG TO SEVERE THUNDERSTORMS CAPABLE OF DAMAGING WINDS OF 40 TO 60 MPH...FREQUENT LIGHTNING...AND HEAVY DOWNPOURS WILL BE POSSIBLE THIS AFTERNOON AS WELL AS THURSDAY AFTERNOON. THE STRONGEST STORMS WILL EXIST BETWEEN 2-9PM TODAY AND THURSDAY. STORMS WILL DIMINISH IN COVERAGE AND INTENSITY TOWARDS THE LATER EVENING HOURS EACH DAY. PRIOR TO SHOWER AND THUNDERSTORM DEVELOPMENT...HOT AND HUMID CONDITIONS WILL CONTINUE TODAY AND THURSDAY WITH HEAT INDICES PEAKING BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. A FEW STRONG TO SEVERE STORMS LOOK TO BE POSSIBLE EACH AFTERNOON THROUGH AT LEAST FRIDAY OF THIS WEEK. THE STRONGEST STORMS COULD PRODUCE GUSTY WINDS OF 50 TO 65 MPH...ALONG WITH FREQUENT LIGHTNING AND BRIEF HEAVY DOWNPOURS. HOT AND HUMID CONDITIONS WILL CONTINUE THURSDAY INTO FRIDAY WHEN HEAT INDICES PEAK BETWEEN 100 AND 105 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. ALLEN
In the hours before
Local storm report, Jul 13, 1:31 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
131 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST 4 SE LOUISVILLE 33.08N 89.01W
07/12/2011 E50.00 MPH WINSTON MS EMERGENCY MNGR
ONE TREE DOWN ALONG HWY 397.
0222 PM TSTM WND DMG 3 N TAYLORSVILLE 31.87N 89.43W
07/12/2011 SMITH MS EMERGENCY MNGR
POWER LINE DOWN ALONG CR 19.
0318 PM TSTM WND DMG 2 W MOSELLE 31.50N 89.31W
07/12/2011 JONES MS LAW ENFORCEMENT
A COUPLE TREES DOWN OFF SANFORD RD.
0322 PM TSTM WND DMG 2 WNW HAMBURG 33.24N 91.83W
07/12/2011 ASHLEY AR UTILITY COMPANY
SEVERAL TREES AND POWERLINES DOWN NEAR HAMBURG.
0322 PM TSTM WND DMG 4 E UTICA 32.10N 90.55W
07/12/2011 HINDS MS PUBLIC
SOME TREES WERE REPORTED DOWN EAST OF UTICA.
0338 PM TSTM WND DMG MCNAIR 31.64N 91.04W
07/12/2011 JEFFERSON MS PUBLIC
SOME TREES WERE DOWN AROUND THE CITY OF MCNAIR.
0400 PM FLASH FLOOD HATTIESBURG 31.31N 89.31W
07/12/2011 FORREST MS EMERGENCY MNGR
SEVERAL RDS FLOODED AROUND THE HOSPITAL AND ON BOARD ST
TO HUTCHINSON AVE.
0413 PM TSTM WND DMG 5 E IMPROVE 31.36N 89.61W
07/12/2011 LAMAR MS UTILITY COMPANY
POWERLINES DOWN DUE TO DOWNED TREES AROUND SUMRALL.
0413 PM TSTM WND DMG CLINTON 32.34N 90.33W
07/12/2011 HINDS MS LAW ENFORCEMENT
DOWNED POWER LINES IN CLINTON
0427 PM TSTM WND DMG FLORA 32.55N 90.31W
07/12/2011 MADISON MS EMERGENCY MNGR
STORAGE BUILDING BLOWN ONTO HWY 49. AWNINGS BLOWN OFF
BUILDINGS. LARGE TREES DOWN ON OLD HWY 49. MULTIPLE POWER
OUTAGES.
0427 PM TSTM WND DMG FLORA 32.55N 90.31W
07/12/2011 MADISON MS LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN IN FLORA. DIME SIZE
HAIL ALSO REPORTED.
0435 PM TSTM WND DMG 3 ENE COLUMBIA 31.28N 89.78W
07/12/2011 MARION MS UTILITY COMPANY
POWERLINE DOWN DUE TO DOWNED TREES NEAR COLUMBIA.
0520 PM FLASH FLOOD 5 SW BROOKLYN 31.00N 89.25W
07/12/2011 FORREST MS EMERGENCY MNGR
FLOODING ON GATOR REID ROAD, JOHN MORRIS ROAD, ENTREKIN
ROAD, FAIRLY ROAD, CARNES ROAD AND SOUTH CARNES ROAD.
0550 PM FLASH FLOOD MONTICELLO 31.55N 90.11W
07/12/2011 LAWRENCE MS TRAINED SPOTTER
3 FT OF WATER OVER THE ROAD AT THE INTERSECTION OF
JEFFERSON AND MAIN STREET
0550 PM TSTM WND DMG BASTROP 32.77N 91.91W
07/12/2011 MOREHOUSE LA LAW ENFORCEMENT
TWO TREES AND AND SOME POWER LINES DOWN.
0820 PM TSTM WND DMG COLUMBUS 33.51N 88.40W
07/12/2011 LOWNDES MS LAW ENFORCEMENT
POWER LINES DOWN IN THE CITY OF COLUMBUS
&&
DCOXSpecial weather statement, Jul 13, 1:36 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 136 PM CDT WED JUL 13 2011 MSZ063-064-131850- LAWRENCE MS-JEFFERSON DAVIS MS- 136 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF PRENTISS AT 137 PM CDT...MOVING SOUTH AT 5 MPH. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN CENTRAL JEFFERSON DAVIS AND NORTHEASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3144 8981 3147 9009 3174 9001 3172 8980 TIME...MOT...LOC 1837Z 008DEG 5KT 3164 8992 EEC
Special weather statement, Jul 13, 1:55 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT WED JUL 13 2011 MSZ044>046-131915- NESHOBA MS-LEAKE MS-KEMPER MS- 155 PM CDT WED JUL 13 2011 ...STRONG THUNDERSTORMS DEVELOPING IN THE PHILADELPHIA TO DEKALB AREA... A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES NORTH OF RENFROE TO 4 MILES EAST OF PRESTON AT 154 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN KEMPER...NORTHERN LEAKE AND NORTHERN NESHOBA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3293 8948 3290 8857 3275 8877 3277 8967 TIME...MOT...LOC 1854Z 046DEG 8KT 3291 8946 3289 8876 EEC
Special weather statement, Jul 13, 2:02 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT WED JUL 13 2011 MSZ063-064-131920- LAWRENCE MS-JEFFERSON DAVIS MS- 202 PM CDT WED JUL 13 2011 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHWEST OF PROGRESS AT 202 PM CDT...MOVING SOUTH AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN JEFFERSON DAVIS AND EASTERN LAWRENCE COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3140 8993 3146 9017 3168 9007 3163 8986 TIME...MOT...LOC 1902Z 018DEG 8KT 3157 9000 EEC
Special weather statement, Jul 13, 2:09 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 209 PM CDT WED JUL 13 2011 ARZ074-075-LAZ007-131930- ASHLEY AR-CHICOT AR-MOREHOUSE LA- 209 PM CDT WED JUL 13 2011 A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 12 MILES NORTHWEST OF BEEKMAN TO SNYDER AT 209 PM CDT...MOVING SOUTHEAST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL CHICOT AND ASHLEY COUNTIES...AND NORTHWESTERN MOREHOUSE PARISH SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3340 9161 3324 9125 3285 9181 3300 9206 TIME...MOT...LOC 1909Z 279DEG 10KT 3306 9201 3333 9163 EEC
Special weather statement, Jul 13, 2:17 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 217 PM CDT WED JUL 13 2011 MSZ044>046-131935- NESHOBA MS-LEAKE MS-KEMPER MS- 217 PM CDT WED JUL 13 2011 ...STRONG THUNDERSTORMS IN THE CARTHAGE TO PHILADELPHIA AREA... A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM RENFROE TO FORESTDALE AT 217 PM CDT...MOVING SOUTHWEST AT 10 MPH. VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THESE STORMS. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN WEST CENTRAL KEMPER...CENTRAL LEAKE AND CENTRAL NESHOBA COUNTIES SHOULD MONITOR THESE STORMS CLOSELY. LAT...LON 3290 8952 3284 8881 3261 8893 3267 8964 TIME...MOT...LOC 1917Z 025DEG 9KT 3284 8943 3277 8896 EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:48 PM CDT | Special Weather Statement | JAN | Lowndes | 32 min |
| Jul 12, 8:04 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 27 min |
| Jul 13, 6:36 AM CDT | Special Weather Statement | JAN | Clay | 44 min |
| Jul 13, 1:36 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 14 min |
| Jul 13, 1:55 PM CDT | Special Weather Statement | JAN | Neshoba | 20 min |
| Jul 13, 2:02 PM CDT | Special Weather Statement | JAN | Lawrence | 18 min |
| Jul 13, 2:17 PM CDT | Special Weather Statement | JAN | Leake, Neshoba | 18 min |
| Jul 13, 3:02 PM CDT | Special Weather Statement | JAN | Leake | 18 min |
| Jul 13, 3:07 PM CDT | Special Weather Statement | JAN | Leake | 18 min |
| Jul 13, 3:23 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 25 min |
| Jul 13, 3:26 PM CDT | Special Weather Statement | JAN | Lauderdale | 29 min |
| Jul 13, 3:42 PM CDT | Special Weather Statement | JAN | Lowndes | 43 min |
| Jul 13, 3:44 PM CDT | Special Weather Statement | JAN | Clarke | 46 min |
| Jul 13, 3:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 50 min |
| Jul 13, 3:57 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 33 min |
| Jul 13, 3:59 PM CDT | Special Weather Statement | JAN | Rankin | 46 min |
| Jul 13, 4:21 PM CDT | Special Weather Statement | JAN | Copiah | 29 min |
| Jul 13, 4:27 PM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Jul 13, 4:28 PM CDT | Special Weather Statement | JAN | Lincoln | 47 min |
| Jul 13, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 30 min |
| Jul 13, 4:39 PM CDT | Special Weather Statement | JAN | Lincoln | 21 min |
| Jul 13, 4:40 PM CDT | Special Weather Statement | JAN | Smith | 45 min |
| Jul 13, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 45 min |
| Jul 13, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 52 min |
| Jul 13, 4:55 PM CDT | Special Weather Statement | JAN | Covington | 45 min |
| Jul 13, 5:01 PM CDT | Special Weather Statement | JAN | Oktibbeha | 44 min |
| Jul 13, 5:02 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 58 min |
| Jul 13, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 50 min |
| Jul 13, 5:18 PM CDT | Special Weather Statement | JAN | Madison | 42 min |
| Jul 13, 5:32 PM CDT | Special Weather Statement | JAN | Yazoo | 38 min |
| Jul 13, 5:36 PM CDT | Special Weather Statement | JAN | Webster | 59 min |
| Jul 13, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Montgomery, Webster | 64 min |
| Jul 13, 5:57 PM CDT | Special Weather Statement | JAN | Carroll | 18 min |
| Jul 13, 6:03 PM CDT | Special Weather Statement | JAN | Jones | 47 min |
| Jul 13, 6:34 PM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Jul 13, 6:37 PM CDT | Special Weather Statement | JAN | Forrest | 48 min |
| Jul 13, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
| Jul 13, 6:59 PM CDT | Special Weather Statement | JAN | Bolivar | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.